MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. DISPOSABLE 23GA VITRECTOMY CUTTER; VITRECTOMY, INSTRUMENT CUTTER

JOHNSON & JOHNSON SURGICAL VISION, INC. DISPOSABLE 23GA VITRECTOMY CUTTER; VITRECTOMY, INSTRUMENT CUTTER
Model Number NGP0023
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2 a3, a4 and a5: unknown/ not provided.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that doctor had an unplanned anterior vitrectomy while using the veritas system.It was also reported that the 3g vitrectomy cutter would not cut.They had to convert to another company's system for the vitrectomy to complete the case.This added about 20 minutes to the case.No additional information was provided.This report is report against the vitrectomy cutter.A separate report will be filed against the veritas system.

Brand Name
DISPOSABLE 23GA VITRECTOMY CUTTER
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20218323
Report Number3012236936-2024-000251
Device Sequence Number7877069
Product Code MLZ
UDI-Device Identifier05050474534100
UDI-Public(01)05050474534100(17)270110(10)60528139
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNGP0023
Device Catalogue NumberNGP0023
Device Lot Number60528139
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VERITAS SN: (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose